Alert archive / New York / Freeze Warnings in 2012

Freeze Warning 9, NWS Binghamton, NY

April 27, 201217 counties in New York; 7 counties in Pennsylvania

NWS Binghamton, NY issued this freeze warning at Apr 27, 2012, 2:44 AM EDT for 17 counties in New York; 7 counties in Pennsylvania. It took effect at Apr 27, 2012, 11:00 PM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 27, 2012, 2:44 AM EDT (06:44 UTC)
In effect from
Apr 27, 2012, 11:00 PM EDT
Expired
Apr 28, 2012, 9:00 AM EDT
In force
10 hr
Issued by
NWS Binghamton, NY
All 24 counties

Broome County, NY, Cayuga County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Otsego County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Sullivan County, NY, Tioga County, NY, Tompkins County, NY, Yates County, NY, Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA

The radar

The Binghamton radar (KBGM), 4 km from the middle of the area, began a volume at 06:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 6.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2012-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2012-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 345 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1083 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
345 m²/s²
0-3 km storm-relative helicity
391 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

145 
WWUS71 KBGM 270644
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
244 AM EDT FRI APR 27 2012

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-280645-
/O.UPG.KBGM.FZ.A.0003.120428T0500Z-120428T1200Z/
/O.NEW.KBGM.FZ.W.0009.120428T0300Z-120428T1300Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA...
ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA...
COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO...
TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON...
WILKES-BARRE...HAZLETON...MILFORD...HONESDALE
244 AM EDT FRI APR 27 2012

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT
SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* LOCATIONS...NORTHEAST PENNSYLVANIA AND CENTRAL NEW YORK

* TEMPERATURES...IN THE MID AND UPPER 20

* IMPACTS...ANY SENSITIVE VEGETATION WILL BE VULNERABLE TO 
  DAMAGE WITH BELOW FREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
5 follow-up statements
060 
WWUS71 KBGM 270955
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
555 AM EDT FRI APR 27 2012

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-281000-
/O.CON.KBGM.FZ.W.0009.120428T0300Z-120428T1300Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA...
ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA...
COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO...
TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON...
WILKES-BARRE...HAZLETON...MILFORD...HONESDALE
555 AM EDT FRI APR 27 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM EDT SATURDAY...

* LOCATIONS...NORTHEAST PENNSYLVANIA AND CENTRAL NEW YORK

* TEMPERATURES...IN THE MID AND UPPER 20S.

* IMPACTS...ANY SENSITIVE VEGETATION WILL BE VULNERABLE TO 
  DAMAGE WITH BELOW FREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
924 
WWUS71 KBGM 271928
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
328 PM EDT FRI APR 27 2012

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-281300-
/O.CON.KBGM.FZ.W.0009.120428T0300Z-120428T1300Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA...
ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA...
COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO...
TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON...
WILKES-BARRE...HAZLETON...MILFORD...HONESDALE
328 PM EDT FRI APR 27 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM EDT SATURDAY...

* LOCATIONS...NORTHEAST PENNSYLVANIA AND CENTRAL NEW YORK

* TEMPERATURES...IN THE MID 20S.

* IMPACTS...ANY SENSITIVE VEGETATION WILL BE VULNERABLE TO 
  DAMAGE WITH BELOW FREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
508 
WWUS71 KBGM 280141
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
941 PM EDT FRI APR 27 2012

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-281300-
/O.CON.KBGM.FZ.W.0009.120428T0300Z-120428T1300Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA...
ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA...
COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO...
TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON...
WILKES-BARRE...HAZLETON...MILFORD...HONESDALE
941 PM EDT FRI APR 27 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT SATURDAY...

* LOCATIONS...NORTHEAST PENNSYLVANIA AND CENTRAL NEW YORK

* TEMPERATURES...IN THE MID TO UPPER 20S.

* IMPACTS...ANY SENSITIVE VEGETATION WILL BE VULNERABLE TO 
  DAMAGE WITH BELOW FREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
320 
WWUS71 KBGM 280754
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
354 AM EDT SAT APR 28 2012

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-290800-
/O.NEW.KBGM.FZ.A.0004.120429T0600Z-120429T1300Z/
/O.CON.KBGM.FZ.W.0009.000000T0000Z-120428T1300Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA...
ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA...
COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO...
TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON...
WILKES-BARRE...HAZLETON...MILFORD...HONESDALE
354 AM EDT SAT APR 28 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
MORNING...

IN ADDITION TO THE CURRENT FREEZE WARNING WHICH IS IN EFFECT 
UNTIL 9 AM EDT THIS MORNING...THE NATIONAL WEATHER SERVICE IN
BINGHAMTON HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM
LATE TONIGHT THROUGH SUNDAY MORNING.

* LOCATIONS...NORTHEAST PENNSYLVANIA AND CENTRAL NEW YORK

* TEMPERATURES...MAINLY IN THE MID 20S TO NEAR 30 EARLY THIS
  MORNING. BELOW FREEZING AGAIN TONIGHT...MAINLY IN THE 20S.

* IMPACTS...ANY SENSITIVE VEGETATION WILL BE VULNERABLE TO 
  DAMAGE WITH BELOW FREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
809 
WWUS71 KBGM 281311
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
911 AM EDT SAT APR 28 2012

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-291300-
/O.EXP.KBGM.FZ.W.0009.000000T0000Z-120428T1300Z/
/O.CON.KBGM.FZ.A.0004.120429T0600Z-120429T1300Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA...
ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA...
COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO...
TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON...
WILKES-BARRE...HAZLETON...MILFORD...HONESDALE
911 AM EDT SAT APR 28 2012

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY MORNING...
...FREEZE WARNING HAS EXPIRED...

* LOCATIONS...NORTHEAST PENNSYLVANIA AND CENTRAL NEW YORK.

* TEMPERATURES...MAINLY IN THE 20S.

* IMPACTS...ANY SENSITIVE VEGETATION WILL BE VULNERABLE TO 
  DAMAGE WITH BELOW FREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this freeze warning went out at Apr 27, 1:48 AM EDT, 56 minutes earlier.

Area forecast discussion, Apr 27, 1:48 AM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
148 AM EDT FRI APR 27 2012

.SYNOPSIS...
COLDER AIR FOLLOWING AN EXITING FRONT WILL BRING SPOTTY LAKE
EFFECT RAIN AND SNOW SHOWERS TO CENTRAL NEW YORK OVERNIGHT. THIS
ACTIVITY WILL DIMINISH FRIDAY. MAINLY CLEAR SKIES AND COLD
TEMPERATURES ARE FORECAST FOR FRIDAY NIGHT. LOW PRESSURE TRACKING
INTO THE MID ATLANTIC REGION WILL BRING MORE CLOUDS TO THE REGION
FOR SATURDAY AND SATURDAY NIGHT...ALONG WITH THE CHANCE FOR SOME
LIGHT PRECIPITATION OVER NORTHEAST PENNSYLVANIA. FAIR AND COOL
WEATHER IS EXPECTED ON SUNDAY AND MONDAY.

&&

.NEAR TERM /THROUGH TODAY/...
10 PM UPDATE...COLD FRONT MAKING ITS WAY THROUGH THE POCONOS AND
WESTERN CATSKILLS ATTM. RAIN SHOWERS ARE CONFINED TO THIS REGION
AND WILL PULL EAST OF AREA SHORTLY. RADARS UPSTREAM INDICATE VERY
LITTLE ACTIVITY BUT AS T85 DROP TO -8/-10C LATE TONIGHT LAKE
EFFECT SNOW/RAIN SHOWERS WILL INCREASE UNDER NORTHWEST FLOW. BY
MORNING POPS OVER NRN CWA WILL INCREASE TO LIKELY WITH JUST CHC
POPS FOR REMAINDER OF CENTRAL NY.

700 PM UPDATE...COLD FRONT MOVING THROUGH REGION ATTM WITH
BOUNDARY CURRENTLY STRETCHING FROM ROME TO BINGHAMTON INTO THE
NORTHERN TIER OF PA. RAIN SHOWERS ARE OCCURRING OVER MUCH OF THE
AREA WITH ACTIVITY EXPECTED TO DECREASE FROM WEST TO EAST LATER
THIS EVENING AS COLD FRONT RACES EAST. BY LATE EVENING COVERAGE
WILL DECREASE TO SCATTERED ACTIVITY WITH MOST WIDESPREAD COVERAGE
IN THE WESTERN CATSKILLS AND WESTERN MOHAWK VALLEY. LATE TONIGHT
PRIMARILY AROUND 09Z, T85 DROPS ENOUGH FOR LAKE EFFECT SNOW/RAIN
SHOWERS WITH COVERAGE ACROSS NRN CWA EXPECTED TO INCREASE. JUST
MINOR ADJ MADE TO TEMPS, DEW POINTS AND POPS.

330 PM UPDATE... SURFACE LOW AND COLD FRONT IN WRN NY WILL SLOWLY
MOVE THROUGH THE REGION THIS EVENING. SCATTERED SHOWERS WILL BRING
ANOTHER SOAKING RAIN TO THE AREA LATE THIS AFTN AND THIS EVENING.
RAINFALL AMOUNTS OF 2 TO 4 TENTHS.

LATE TONIGHT A LITTLE MORE UNCERTAINTY AS COLDER AIR COMES IN.
SHOWERS ARE EXPECTED TO LINGER MOSTLY IN UPSTATE NY. THE RAIN WILL
MIX WITH THEN CHANGE TO SNOW AND CONTINUE INTO FRIDAY. THE COLD
AIR AND ALIGNED NW FLOW WILL SET OFF THE LAKE EFFECT SHOWERS AND
CLOUDS. LATE TONIGHT INTO FRIDAY THE DEEP MOISTURE WILL BE WANING
AS THE SYNOPTIC STORM HEADS OUT. MINIMAL SNOW ACCUMULATIONS OF
LESS THAN AN INCH AT THE HIGHEST ELEVATIONS OF THE SUSQUEHANNA
REGION AND TUG HILL. MOST OF THE ACCUMULATING SNOW WILL BE LATE
TONIGHT. ANY SUN FRIDAY WILL HEAT THE GROUND AND MELT ANY SNOW ON
THE GROUND.

VERY WINDY WITH SUSTAINED WINDS AT 15 TO 25 MPH WITH HIGHER GUSTS.
THE STRONGEST WINDS WILL BE FROM SULLIVAN TO OTSEGO COUNTIES IN
NY. THIS IS EXPECTED TO BE JUST BELOW WIND ADVISORY LEVELS.

LOW TEMPS TONIGHT JUST ABOVE FREEZING WITH PLENTY OF CLOUDS AND
WIND SO WILL NOT ISSUE FROST ADVISORY OR FREEZE WARNING.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY/...
330 PM UPDATE...
FRIDAY EVENING CLOUDS WILL DISSIPATE AS DRIER AIR COMES IN WITH A
RIDGE OF HIGH PRESSURE. LOW TEMPERATURES SHOULD DROP INTO THE 20S
EVERYWHERE AND HAVE ISSUED A FREEZE WATCH FOR THIS. THE FAIR
WEATHER LASTS INTO SATURDAY MORNING.

SATURDAY AFTERNOON LOW PRESSURE MOVES EAST FROM THE CENTRAL PLAINS
THROUGH THE MID ATLANTIC STATES AND OFF THE COAST SUNDAY MORNING.
A FRONTAL BOUNDARY WILL PRECEDE THE SFC LOW. OVERRUNNING PRECIP IS
EXPECTED TO BRUSH NE PA AND SULLIVAN COUNTY NY LATE SAT AFTN AND
SAT NIGHT. RAIN AMOUNTS SHOULD BE LIGHT AND UNDER A QUARTER INCH.
THE NAM IS AN OUTLIER PUSHING THE PRECIP IN LATER BUT INTO THE SRN
TIER OF NY. SAT NGT AGAIN LOW TEMPS AT OR BELOW FREEZING.

SUNDAY HIGH PRESSURE WILL BE PUSHING IN WITH DRY AIR. A NW FLOW IS
ONLY MARGINALLY COLD ENOUGH FOR LAKE EFFECT. WITH NO SYNOPTIC
MOISTURE SKIES SHOULD STAY MOSTLY SUNNY WITH NO SHOWERS. THE HIGH
WILL BE JUST WEST OF THE REGION MONDAY MORNING. THIS IS EXPECTED
TO BE THE COLDEST AIR OF THE WEEK. LOWS IN THE MID AND UPPER 20S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
115 PM THU UPDATE... NWP AGREEMENT HAS BECOME FAIRLY GOOD ON THE
LARGE-SCALE THIS PD...WITH THE EC THE MOST CONSISTENT MODEL THE
LAST SVRL RUNS. THE MAIN SYNOPTIC PATN SHOULD FEATURE AN
INCREASINGLY ZONAL FLOW...AS THE CURRENT SET-UP DE-AMPLIFIES...AND
RESULTS IN GENERALLY RISING HGTS/MILDER TEMPS FOR THE ERN CONUS.

DAILY SENSIBLE WX-WISE...SFC RIDGING EXTENDING FROM ERN CANADA SWD
INTO THE MID-ATL STATES AT THE START OF THE PD...SHOULD BRING DRY
WX INTO EARLY TUE. THEREAFTER...A LOW-LVL WARM FRNT SHOULD
GRADUALLY APPROACH FROM THE SW...AND SVRL UPR-LVL DISTURBANCES
WILL ALSO ZIP THROUGH FROM W TO E...LEADING TO AN INCREASED CHC
FOR SHRA.

AS FOR TEMPS...THEY WILL START THE PD NEAR CLIMO FOR THE END OF
APR (HIGHS IN THE 50S-LWR 60S MON)...THEN RISE FROM THAT PT
ONWARD...PERHAPS REACHING THE 70S BY THE MIDDLE TO LATTER PTN OF
NEXT WEEK.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
06Z UPDATE...COLD NORTHWEST FLOW WILL BE IN PLACE THROUGH THE TAF
PERIOD...WITH GUSTS REACHING 20-25 KTS OR SO UNTIL SHALLOW
INVERSION/LIMITED DECOUPLING OCCURS AROUND 00Z SATURDAY. CIGS WILL
FLUCTUATE IN AND OUT OF MVFR FOR MOST TERMINALS THIS MORNING...BUT
CONVECTIVE MIXING IN UNSTABLE LOW LEVELS AND GRADUAL DRYING OF THE
ATMOSPHERIC COLUMN WILL BRING ALL TERMINALS TO EXCLUSIVELY VFR
THIS AFTERNOON. CIGS THEMSELVES WILL BREAK UP FROM SW TO NE 18Z-
00Z. WHILE NOT YET IN TAFS DUE TO UNCERTAINTY FOR HOW MUCH SURFACE
WIND WILL DECOUPLE THIS EVENING...MARGINAL LLWS MAY SET UP 00Z-06Z
SATURDAY...BECAUSE DECENT PRESSURE GRADIENT WILL KEEP A 28-33 KT
FLOW ABOVE SHALLOW INVERSION.

.OUTLOOK...
SAT...MAINLY VFR...THOUGH PASSING SYSTEM MAINLY TO OUR
SOUTH...COULD INCLUDE KAVP IN MVFR FROM CIGS AND -RA SAT AFTN/EVE.

SUN-MON...VFR.

TUE...RESTRICTIONS POSSIBLE AS SHOWERY WARM FRONT AFFECTS REGION.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
     PAZ038>040-043-044-047-048-072.
NY...FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
     NYZ009-015>018-022>025-036-037-044>046-055>057-062.

&&

SYNOPSIS...TAC
NEAR TERM...RRM/TAC
SHORT TERM...TAC
LONG TERM...MLJ
AVIATION...MDP
Hazardous weather outlook, Apr 26, 3:36 PM EDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
336 PM EDT THU APR 26 2012

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-271945-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
336 PM EDT THU APR 26 2012

...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

HARD FREEZES...WITH TEMPERATURES WELL INTO THE 20S...ARE EXPECTED
FRIDAY NIGHT...SATURDAY NIGHT...AND ESPECIALLY SUNDAY NIGHT.
PROTECTIVE MEASURES WILL BE NEEDED FOR ANY VULNERABLE EARLY
PLANTS...OR THEY WILL BE DAMAGED OR KILLED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Freeze Warnings in New York, 2012Freeze Warnings in Pennsylvania, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.